Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 164, NWS Tallahassee, FL

November 11, 2002

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 11, 2002, 4:55 PM EST. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2002, 4:55 PM EST (21:55 UTC)
Expired
Nov 11, 2002, 5:30 PM EST
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:30 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 11, 2:30 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST MON NOV 11 2002

AREA RADARS ARE SHOWING SHOWERS AND THUNDERSTORMS LINGERING OVER
MAINLY SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE...WITH MORE
CONVECTION DEVELOPING TO OUR WEST. WHILE THE TORNADO WATCH BOX
EXPIRED AT 1 PM EST...IT IS POSSIBLE ANOTHER WILL BE ISSUED THIS
AFTERNOON OR EVENING. AREA SKIES ARE PARTLY TO MOSTLY SUNNY EAST AND
PARTLY CLOUDY WEST...WITH TEMPERATURES WARMING INTO THE MID 80S
LIKELY TO GIVE A LITTLE BOOST TO THE AMBIENT INSTABILITY. THE TLH
MORNING SOUNDING WAS MOIST BELOW 550 MB AND UNSTABLE (LI = -6 AND
CAPE AOA 3500 J/KG UNMODIFIED). THE SQUALL LINE SEEMS TO BE
WEAKENING AT THIS POINT...WITH THE PORTION OF THE FRONT TO OUR WEST
HAVING GONE STATIONARY.

MODELS REMAIN IN GOOD AGREEMENT WITH THE SURFACE AND UPPER LEVEL
FEATURES...WITH THE UPPER TROF AXIS SLOWLY SWING THROUGH OUR AREA
EARLY WED. AT THE SURFACE MODELS NOW DIFFER ON DEVELOPING A WAVE ON
THE FRONT. THE ETA CLOSES OFF A LOW OVER THE CAROLINAS TUE
AFTERNOON...THE NGM SHOWS A LOW OVER THE CAROLINAS TUE EVENING...
WHILE THE AVN CLOSED A LOW OVER THE CAROLINA/VA PIEDMONT TUE
MORNING. ALL LIFT THE LOW NE THROUGH THE NEXT 24 TO 36 HOURS. WILL
LEAN TOWARD AVN SOLUTION WHICH SHOWS THE FRONT TRAVELING THROUGH OUR
AREA BETWEEN 06Z AND 18Z TUE. WHILE THE SEVERE THREAT WILL BE
DECREASED ON TUE...MODELS CONTINUE TO SHOW ABUNDANT MOISTURE BEHIND
THE FRONT...WITH LIGHT RAIN SHOWN CONTINUING INTO EARLY WED...ALTHO
THE BULK OF THE RAIN WILL OCCUR TONIGHT THROUGH TUE EVENING. A
STRONG HIGH WILL BUILD EASTWARD OVER OUR CWA BEGINNING WED...
PROVIDING MOSTLY SUNNY DAYS AND CLEAR AND COOL NIGHTS INTO THE
BEGINNING OF NEXT WEEK. NEAR RECORD TEMPERATURES TODAY WILL GIVE WAY
TO BELOW NORMAL TEMPS...BOTH MAX AND MIN...WED AFTERNOON THROUGH
MON. DESPITE ESSENTIAL AGREEMENT AMONG THE MODELS...TIMING OF THE
FRONT WILL AFFECT BOTH POPS AND TEMP. HAVE LEANED TOWARD AVN TEMPS
AND POPS IN THIS FORECAST.

MARINE: WINDS HAVE BEEN MARGINALLY IN THE 15 TO 20 KNOT RANGE OVER
THE PAST FEW HOURS...AND SEAS ARE APPROACHING 6 FEET. WILL KEEP
SCEC FOR NOW...SCA WILL LIKELY BE NEEDED FOR TUESDAY NIGHT INTO
WEDNESDAY AS GUSTY NW WINDS MOVE IN BEHIND THE FRONT.

FIRE WX: NO CONCERNS.

PRELIM NUMBERS...

TLH 66 70 51 65  7850
PFN 65 68 50 66  7840
DHN 60 63 46 62  9830
ABY 62 64 45 62  8840
VLD 66 70 51 64  6860
CTY 68 78 57 65  3661

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

AFD
Hazardous weather outlook, Nov 11, 6:00 AM EST, 10 hours 55 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-111600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST MON NOV 11 2002

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
A LINE OF STRONG TO SEVERE STORMS WILL MOVE EAST ACROSS THE FLORIDA
PANHANDLE AND ADJACENT WATERS...SOUTHEAST ALABAMA AND A PORTION OF
SOUTHWEST GEORGIA THIS MORNING. THE PRIMARY THREATS WILL BE DAMAGING
STRAIGHT LINE WINDS AND ISOLATED TORNADOES.

BY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER WILL SHIFT EAST TO
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND...AND THE
ADJACENT COASTAL WATERS. THE PRIMARY THREATS WILL CONTINUE TO BE
DAMAGING WINDS AND TORNADOES.

.RIP CURRENTS...
THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THROUGH THIS
AFTERNOON FOR THE BEACHES WEST OF APALACHICOLA DUE TO STRONG ONSHORE
WINDS.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY. LOCAL SPOTTER SELF-ACTIVATION SHOULD
SUFFICE THIS MORNING OVER AFFECTED AREAS IN SOUTHEAST ALABAMA AND
THE EASTERN FLORIDA PANHANDLE. BY NOON TODAY...THERE WILL BE ENOUGH
OF A WIDESPREAD SEVERE WEATHER THREAT TO WARRANT HAVING A NET
CONTROLLER STATIONED AT THE NWS TALLAHASSEE OFFICE.

.DAYS TWO THROUGH SEVEN...
ON TUESDAY...THE POSSIBILITY FOR SEVERE WEATHER WILL CONTINUE AS A
LOW PRESSURE AREA DEVELOPS JUST WEST OF THE OUTLOOK AREA ALONG THE
COLD FRONT. THE PRIMARY THREATS WILL CONTINUE TO BE DAMAGING
STRAIGHT LINE WINDS AND TORNADOES. THE SEVERE WEATHER THREAT SHOULD
FINALLY END LATE TUESDAY AND EARLY WEDNESDAY AS THE COLD FRONT MAKES
A FINAL PUSH THROUGH THE OUTLOOK AREA. DRY AND QUIET WEATHER SHOULD
THEN PREDOMINATE WEDNESDAY THROUGH SUNDAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 5:25 AM ESTTornado WarningTAEDecatur, Grady43 days
Nov 11, 6:16 AM ESTTornado WarningTAERandolph43 days
Nov 11, 7:30 AM ESTSevere Thunderstorm WarningTAE45 min
Nov 11, 5:08 PM ESTTornado WarningTAEBaker, Miller, Mitchell43 days

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.